Alert archive / Vermont / High Wind Warnings in 2010

High Wind Warning 2, NWS Burlington, VT

February 25, 201010 counties in Vermont

NWS Burlington, VT issued this high wind warning at Feb 25, 2010, 2:34 PM EST for 10 counties in Vermont. It took effect at Feb 25, 2010, 7:00 PM EST. It was in force for 15 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 25, 2010, 2:34 PM EST (19:34 UTC)
In effect from
Feb 25, 2010, 7:00 PM EST
Expired
Feb 26, 2010, 9:59 AM EST
In force
15 hr
Issued by
NWS Burlington, VT

Counties Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 48 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 2:55 AM ESTNON-TSTM WND GST 581 Ne Clarendon, VT50 KT WIND GUST AT RUTLAND SOUTHERN VERMONT REGIONAL AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2010-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2010-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 413 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
413 m²/s²
0-3 km storm-relative helicity
613 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WWUS71 KBTV 251934
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
234 PM EST THU FEB 25 2010

...STRONG WINDS EXPECTED TONIGHT...

.A POWERFUL STORM SYSTEM LOCATED OVER THE ATLANTIC OCEAN WILL MOVE
TOWARD SOUTHERN NEW ENGLAND TONIGHT. THIS WILL PRODUCE WIND GUSTS
BETWEEN 55 AND 65 MPH ACROSS THE HIGHER TERRAIN OF THE CENTRAL AND
NORTHERN VERMONT MOUNTAINS...INCLUDING THE WESTERN SLOPES FROM
NEAR RUTLAND TO HUNTINGTON TO CAMBRIDGE TO JAY PEAK.
FURTHERMORE...THESE STRONG WINDS WILL OCCUR ACROSS THE HIGHER
TERRAIN OF THE NORTHEAST KINGDOM AND PARTS OF THE UPPER
CONNECTICUT RIVER VALLEY.

IN ADDITION...WIND GUSTS BETWEEN 45 AND 50 MPH WILL BE POSSIBLE
ACROSS THE HIGHER TERRAIN OF THE NORTHERN ADIRONDACKS IN NEW YORK AND
OVER THE IMMEDIATE SAINT LAWRENCE VALLEY FROM NEAR OGDENSBURG TO
MASSENA.

VTZ003-004-006>012-016>019-261200-
/O.UPG.KBTV.HW.A.0001.100226T0000Z-100226T1200Z/
/O.NEW.KBTV.HW.W.0002.100226T0000Z-100226T1200Z/
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON...
STOWE...ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...
BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD...
WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
234 PM EST THU FEB 25 2010

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING FOR THE CENTRAL AND NORTHERN GREEN MOUNTAINS...INCLUDING
THE WESTERN SLOPES...AS WELL AS THE SOUTHERN CHAMPLAIN
VALLEY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* EAST TO SOUTHEAST OF 25 TO 35 MPH WITH GUSTS BETWEEN 55 AND 65
  MPH WILL DEVELOP BY LATE THIS EVENING.

* THE STRONGEST WINDS WILL OCCUR BETWEEN 11 PM THIS EVENING TO 4
  AM FRIDAY MORNING.

* THE GREATEST THREAT FOR THESE STRONG WINDS WILL BE ACROSS THE
  EXPOSED HIGHER TERRAIN AND FAVORED GAP WIND LOCATIONS IN THE
  GREEN MOUNTAINS...AND PORTIONS OF THE UPPER CONNECTICUT RIVER
  VALLEY.

* THE STRONG WINDS WILL INCREASE THE LIKELIHOOD OF TREE DAMAGE AND
  POWER OUTAGES OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ030-031-034-261200-
/O.UPG.KBTV.HW.A.0001.100226T0000Z-100226T1200Z/
/O.NEW.KBTV.WI.Y.0003.100226T0000Z-100226T1200Z/
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
INCLUDING THE CITIES OF...SARANAC LAKE...TUPPER LAKE...
DANNEMORA...LAKE PLACID
234 PM EST THU FEB 25 2010

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR EXPOSED HIGHER TERRAIN OF THE NORTHERN ADIRONDACK
MOUNTAINS IN NORTHERN NEW YORK...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT.

* EAST TO SOUTHEAST OF 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH
  WILL DEVELOP BY LATE THIS EVENING.

* THE STRONGEST WINDS WILL OCCUR BETWEEN 11 PM THIS EVENING TO 4
  AM FRIDAY MORNING.

* THE GREATEST THREAT FOR THESE STRONG WINDS WILL BE ACROSS THE
  EXPOSED HIGHER TERRAIN OF THE NORTHERN ADIRONDACK MOUNTAINS.

* THE STRONG WINDS WILL INCREASE THE LIKELIHOOD OF TREE DAMAGE AND
  POWER OUTAGES OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ026-027-029-087-261200-
/O.NEW.KBTV.WI.Y.0003.100226T0000Z-100226T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
OGDENSBURG...POTSDAM...GOUVERNEUR
234 PM EST THU FEB 25 2010

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR THE SAINT LAWRENCE RIVER VALLEY...WHICH IS IN EFFECT FROM
7 PM THIS EVENING TO 7 AM EST FRIDAY.

* EAST TO NORTHEAST OF 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50
  MPH WILL DEVELOP BY THIS EVENING.

* THE STRONGEST WINDS WILL OCCUR BETWEEN 9 PM THIS EVENING TO 6 AM
  FRIDAY MORNING.

* THE GREATEST THREAT FOR THESE STRONG WINDS WILL BE ACROSS THE
  IMMEDIATE SAINT LAWRENCE VALLEY FROM NEAR MASSENA TO OGDENSBURG.

* THE STRONG WINDS WILL INCREASE THE LIKELIHOOD OF TREE DAMAGE AND
  POWER OUTAGES OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
3 follow-up statements
245 
WWUS71 KBTV 260316
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1016 PM EST THU FEB 25 2010

...STRONG WINDS EXPECTED TONIGHT...

.A POWERFUL STORM SYSTEM CENTERED SOUTH OF NANTUCKET ISLAND AT 10
PM WILL MOVE TOWARD SOUTHERN NEW ENGLAND OVERNIGHT AND INTO THE
LOWER HUDSON VALLEY OF NEW YORK DURING FRIDAY MORNING. THIS SYSTEM 
WILL PRODUCE WIND GUSTS BETWEEN 55 AND 65 MPH ACROSS THE HIGHER
TERRAIN OF THE CENTRAL AND NORTHERN VERMONT MOUNTAINS...INCLUDING
THE WESTERN SLOPES FROM NEAR RUTLAND TO HUNTINGTON TO CAMBRIDGE TO
JAY PEAK. FURTHERMORE...THESE STRONG WINDS WILL OCCUR ACROSS THE
HIGHER TERRAIN OF THE NORTHEAST KINGDOM AND PARTS OF THE UPPER
CONNECTICUT RIVER VALLEY.

IN ADDITION...WIND GUSTS BETWEEN 45 AND 50 MPH WILL BE POSSIBLE
ACROSS THE HIGHER TERRAIN OF THE NORTHERN ADIRONDACKS IN NEW YORK
AND OVER THE IMMEDIATE SAINT LAWRENCE VALLEY FROM NEAR OGDENSBURG
TO MASSENA.

VTZ003-004-006>012-016>019-261200-
/O.CON.KBTV.HW.W.0002.000000T0000Z-100226T1200Z/
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON...
STOWE...ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...
BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD...
WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
1016 PM EST THU FEB 25 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH
WIND WARNING FOR THE CENTRAL AND NORTHERN GREEN
MOUNTAINS...INCLUDING THE WESTERN SLOPES...AS WELL AS THE SOUTHERN
CHAMPLAIN VALLEY... UNTIL 7 AM EST FRIDAY.

* EAST TO SOUTHEAST OF 25 TO 35 MPH WITH GUSTS BETWEEN 55 AND 65
  MPH WILL DEVELOP AROUND MIDNIGHT AND PERSIST THROUGH THE PRE-
  DAWN HOURS ON FRIDAY.

* THE GREATEST THREAT FOR THESE STRONG WINDS WILL BE ACROSS THE 
  EXPOSED HIGHER TERRAIN AND FAVORED GAP WIND LOCATIONS IN THE 
  GREEN MOUNTAINS...AND PORTIONS OF THE UPPER CONNECTICUT RIVER 
  VALLEY. 

* THE STRONG WINDS WILL INCREASE THE LIKELIHOOD OF TREE DAMAGE 
  AND POWER OUTAGES OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ026-027-029>031-034-087-261200-
/O.CON.KBTV.WI.Y.0003.000000T0000Z-100226T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
1016 PM EST THU FEB 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR THE SAINT LAWRENCE RIVER VALLEY... UNTIL 7 AM EST
FRIDAY.

* EAST TO NORTHEAST OF 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50
  MPH WILL DEVELOP AROUND MIDNIGHT AND PERSIST THROUGH THE PRE-
  DAWN HOURS ON FRIDAY.

* THE GREATEST THREAT FOR THESE STRONG WINDS WILL BE ACROSS THE 
  IMMEDIATE SAINT LAWRENCE VALLEY FROM NEAR MASSENA TO 
  OGDENSBURG. 

* THE STRONG WINDS WILL INCREASE THE LIKELIHOOD OF TREE DAMAGE 
  AND POWER OUTAGES OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

BANACOS
940 
WWUS71 KBTV 260930
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
430 AM EST FRI FEB 26 2010

...STRONG WINDS EXPECTED EARLY THIS MORNING...

.A POWERFUL STORM SYSTEM CENTERED OVER THE LOWER HUDSON VALLEY OF
NEW YORK EARLY THIS MORNING...WILL LINGER AROUND THE NEW YORK CITY
AREA THROUGH EARLY THIS EVENING. WIND GUSTS BETWEEN 55 AND 65 MPH
ARE EXPECTED ACROSS THE HIGHER TERRAIN OF THE CENTRAL AND
NORTHERN GREEN MOUNTAINS EARLY THIS MORNING...INCLUDING THE
WESTERN SLOPES FROM NEAR RUTLAND TO HUNTINGTON TO CAMBRIDGE TO JAY
PEAK. FURTHERMORE...THESE STRONG WINDS WILL OCCUR ACROSS THE
HIGHER TERRAIN OF THE NORTHEAST KINGDOM AND PARTS OF THE UPPER
CONNECTICUT RIVER VALLEY.

IN ADDITION...WIND GUSTS BETWEEN 45 AND 50 MPH WILL BE POSSIBLE
ACROSS THE HIGHER TERRAIN OF THE NORTHERN ADIRONDACKS IN NEW YORK
AND OVER THE IMMEDIATE SAINT LAWRENCE VALLEY FROM NEAR OGDENSBURG
TO MASSENA.

VTZ003-004-006>012-016>019-261600-
/O.EXT.KBTV.HW.W.0002.000000T0000Z-100226T1600Z/
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON...
STOWE...ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...
BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD...
WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
430 AM EST FRI FEB 26 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE HIGH
WIND WARNING FOR THE CENTRAL AND NORTHERN GREEN MOUNTAINS...INCLUDING
THE WESTERN SLOPES...AS WELL AS THE SOUTHERN CHAMPLAIN
VALLEY...UNTIL 11 AM EST THIS MORNING.

* EAST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 55 AND 65 MPH WILL
  CONTINUE EARLY THIS MORNING...AND THEN DIMINISH THIS AFTERNOON.

* THE GREATEST THREAT FOR THESE STRONG WINDS WILL BE ACROSS THE 
  EXPOSED HIGHER TERRAIN AND FAVORED GAP WIND LOCATIONS IN THE 
  GREEN MOUNTAINS...AND PORTIONS OF THE UPPER CONNECTICUT RIVER 
  VALLEY. 

* THE STRONG WINDS WILL INCREASE THE LIKELIHOOD OF TREE DAMAGE 
  AND POWER OUTAGES OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ026-027-029>031-034-087-261600-
/O.EXT.KBTV.WI.Y.0003.000000T0000Z-100226T1600Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
430 AM EST FRI FEB 26 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE WIND
ADVISORY FOR THE SAINT LAWRENCE RIVER VALLEY...UNTIL 11 AM EST
THIS MORNING.

* NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 WILL
  CONTINUE EARLY THIS MORNING...AND THEN DIMINISH THIS AFTERNOON.

* THE GREATEST THREAT FOR THESE STRONG WINDS WILL BE ACROSS THE 
  IMMEDIATE SAINT LAWRENCE VALLEY FROM NEAR MASSENA TO 
  OGDENSBURG. 

* THE STRONG WINDS WILL INCREASE THE LIKELIHOOD OF TREE DAMAGE 
  AND POWER OUTAGES OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

WGH
701 
WWUS71 KBTV 261459
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
959 AM EST FRI FEB 26 2010

VTZ003-004-006>012-016>019-261600-
/O.CAN.KBTV.HW.W.0002.000000T0000Z-100226T1600Z/
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON...
STOWE...ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...
BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD...
WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
959 AM EST FRI FEB 26 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE HIGH
WIND WARNING FOR CENTRAL AND NORTHERN VERMONT. 

WIND SPEEDS HAVE DECREASED BELOW WARNING CRITERIA...PROMPTING
CANCELING THE WARNING. SOME AREAS CAN STILL EXPECT TO SEE WIND
GUSTS AROUND 25 TO 35 MPH FOR THE REST OF TODAY.

$$

NYZ026-027-029>031-034-087-261600-
/O.CAN.KBTV.WI.Y.0003.000000T0000Z-100226T1600Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
959 AM EST FRI FEB 26 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR THE ADIRONDACKS AND THE SAINT LAWRENCE VALLEY IN NEW
YORK.

WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA...PROMPTING THE
CANCELLATION OF THE CURRENT WIND ADVISORY. SOME AREAS CAN STILL
EXPECT TO SEE WIND GUSTS AROUND 25 TO 35 MPH FOR THE REST OF
TODAY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this high wind warning went out at Feb 25, 1:08 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Feb 25, 1:08 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
108 PM EST THU FEB 25 2010

.SYNOPSIS...
A POWERFUL STORM SYSTEM WILL MOVE UP THE ATLANTIC COAST THIS
AFTERNOON...AND INTO SOUTHERN NEW ENGLAND TONIGHT. RAIN AND
ACCUMULATING SNOWS WILL BEGIN THIS AFTERNOON...AND CONTINUE
OVERNIGHT. HIGH WINDS ARE ALSO POSSIBLE TONIGHT. THE STORM SYSTEM
WILL REMAIN OVER THE NORTH COUNTRY THROUGH THE WEEKEND A IT
SLOWLY LOSES STRENGTH.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1037 AM EST THURSDAY...ISSUED UPDATE TO GOING FORECAST TO
REMOVE MENTION OF MORNING WORDING AND TO TWEAK DAYTIME HIGHS FOR
AREAS IN E VT. TEMPS MAINLY IN THE 30S ACROSS THE CWA ATTM WITH A
FEW SPOT 40F. LEADING EDGE OF PRECIP FROM NEXT SYSTEM SLOWLY
WORKING INTO THE CWA THIS MORNING. MOST AREAS REPORTING RAIN...BUT
SPOTS EITHER RAIN/SNOW MIX...OR EITHER SNOW AS IN N ST LAW VALLEY.
MADE NO ADJUSTMENTS TO GOING WARNINGS/WATCHES/ADV ATTM. STILL
AWAITING FOR BULK OF PRECIP TO WORK INTO AREA. STRONG WIND
CONDITIONS STILL EXPECTED FOR LATE THIS AFTNOON/TNGT. WILL ADJUST
FORECAST THIS AFTNOON. WAITING TO SEE IF PRECIP SCENARIO PLAYS OUT
AS WARMER TEMPS MAY INHIBIT SNOW TOTALS...BUT AIRMASS MAY COOL
ENOUGH DURING EVENT IN HIR ELEV TO WAARANT CURRENT SNOW TOTAL
FORECAST.

PREVIOUS DISCUSSION...RADAR SHOWING LIGHT RETURNS MOVING
NORTHEAST THROUGH THE CHAMPLAIN VALLEY. KBTV SOCKED IN WITH FOG
AND TEMP 32 DEG...BUT OTHERWISE MOST TEMPS IN LOW TO MID 30S. WITH
EASTERLY FLOW SETTING UP AND TEMPS UPSTREAM IN MID/UPPER 30S...SEE
NO REASON TO EXPECT COOLING. AS A RESULT...EXPECTING MORE RAIN
MIXED IN WITH THE SNOW...AND ACCUMULATIONS WILL SUFFER AS A RESULT.

HAVE CHANGED THE HEADLINES A BIT TO REFLECT ADJUSTED EXPECTATIONS.
DROPPED WARNING IN NORTHEAST KINGDOM...EASTERLY FLOW WILL SHADOW
THIS AREA REGARDLESS OF PRECIP TYPE. ELSEWHERE IN NORTH CENTRAL VT
BACKED OF WINTER STORM WARNING TO ADVISORY...AND CONFIDENCE IS LOW
THAT WE'LL EVEN HIT ADVISORY CRITERIA THERE.

PRECIP TO START BACK UP IN EARNEST IN THE AFTERNOON...WITH TEMPS
GENERALLY IN MID 30S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
AS OF 430 AM EST THURSDAY...ACCUMULATING SNOWS MAINLY FIRST HALF
OF NIGHT. BEST CHANCES FOR ACCUMULATING SNOW SIMILAR TO WEDNESDAY
STORM...IN EASTERN UPLSOPE AREAS OF THE ADIRONDACKS AND SOUTHERN
GREEN MOUNTAINS. CONTINUED WARM TEMPS PROBLEMATIC...AND LEAD TO
LOWER CONFIDENCE OF SNOW ACCUMULATIONS. 925 MB TEMPS TELL THE
TALE...WARMING ABOVE FREEZING FOR MUCH OF THE NIGHT. HIGHER
CONFIDENCE FOR ADVISORY LEVEL SNOWS IN THE SAINT LAWRENCE
VALLEY...WHERE NORTHEAST FLOW HAS MORE CONTINENTAL ORIGINS AND
WARMER 925 MB AIR NOT LIKELY TO INTRUDE. WITH TEMPS REMAINIG BELOW
FREEZING OVERNIGHT...BETTER SHOT AT 4-6 INCHES OVERNIGHT. ALSO
LOSE THE BEST UPWARD VERTICAL MOTION DURING THIS TIME PERIOD.

BY 00Z TONIGHT LOW PRESSURE JUST SOUTH OF LONG ISLAND...AND
GFS/NAM/ECMWF IN GOOD AGREEMENT IN PLACEMENT. WITH STRONG PRESSURE
GRADIENT...HIGH WIND WATCH PRUDENT FOR MUCH OF AREA. LOCAL WRF
MODEL DOES A NICE JOB DEPICTING STRONGEST WINDS...IN USUAL EAST
FLOW GAP WIND EVENTS IN EASTERN RUTLAND COUNTY...INCLUDING CITY OF
RUTLAND. ALSO WILL LIKELY SEE STRONG GAP WINDS OVER HIGHER TERRAIN
IN CENTRAL/NORTHERN VERMONT...AS WELL AS IN CONNECTICUT RIVER
VALLEY. LASTLY...STRONG WINDS POSSIBLE ON EASTERN SLOPES OF
NORTHERN ADIRONDACKS OVERNIGHT. BUFKIT SHOWS 60 KT JET CORE WITHIN
1-2K FEET OF THE GROUND IN SOUTHERN VT...WITH MAX RIGHT AROUND 06Z.

TOWARD MORNING...DRY AIR IN 1000-500 MB LAYER INTRUDES ACROSS
AREA...AND SHOULD HELP BRING PRECIP TO AN END ON FRIDAY. AS CENTER
OF LOW DRAWS CLOSER WINDS WILL SLACKEN AS WELL. HOWEVER SURFACE
AND UPPER LOW BECOME VERTICALLY STACKED AND REMAIN OVER THE
FORECAST AREA THROUGH THE END OF THIS SHORT TERM PERIOD.

EVENTUALLY...BY FRIDAY NIGHT THE FLOW BECOMES SO OCCLUDED THAT
DEEP MOISTURE MIXES BACK IN...AND TEMPS COOL BACK TO NEAR FREEZING
TO CONTINUE SNOW SHOWER CHANCES INTO SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 400 AM EST THURSDAY...EXTENDED PORTIONS OF THE FCST WILL
FEATURE INCLEMENT CONDS FOR SATURDAY NT INTO EARLY MONDAY AS
LARGE-SCALE OCCLUSION MAKES ONE FINAL LOOP-DE-LOOP ACROSS SRN NEW
ENGLAND BEFORE SLOWLY EXITING EASTWARD OFFSHORE BY LATER MONDAY
INTO TUESDAY. DURING THESE EARLY PERIODS EXPECT HIGH CHCS FOR
SHSN OR VALLEY SHRASN ACROSS THE REGION WHERE SOME ADDL LIGHT
ACCUM POSSBL...ESP ACROSS THE HIGHER TERRAIN AND DURING NIGHTTIME
PERIODS WHEN THE OFFSETTING FACTORS OF INSOLATION AND MILDER
TEMPERATURES ARE ABSENT.

THEREAFTER...A DAMPENING RIDGE FROM THE SFC TO MID LVLS WILL ATTEMPT
TO BUILD SLOWLY EASTWARD FROM THE CENTRAL PLAINS/NRN GREAT LAKES
STATES BY TUE/WED WITH SKIES BECOMING PARTLY TO MOSTLY SUNNY.
TEMPERATURES SHOULD REMAIN ON THE MILD SIDE THROUGHOUT THE ENTIRE
EXTENDED PERIOD...THOUGH WITH CLEARING SKIES BY THE MIDDLE OF NEXT
WEEK DAILY AVGS MAY BE A TAD COOLER AS RADIATIONAL EFFECTS LEAD TO
COOLER OVERNIGHT MINS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
18Z THURSDAY THROUGH 18Z FRIDAY...MAINLY IFR CONDITIONS EXPECTED
THE NEXT 12 TO 24 HRS AT MPV/PBG/MSS/SLK WITH MVFR CONDITIONS
ANTICIPATED AT BTV/RUT. CRNT RADAR SHOWS BANDS OF PRECIP MOVING
FROM SOUTHEAST TO NORTHWEST ACRS OUR REGION THIS AFTN...AS DEEP
LOW PRES DEVELOPS NEAR LONG ISLAND. THIS WL PRODUCE BANDS OF
PRECIP ROTATING THRU OUR TAF SITES...WITH HEAVIEST PRECIP CLOSELY
ASSOCIATED WITH SE UPSLOPE AREAS OF THE GREEN MTNS AND
DACKS...NEAR SLK/MPV. IN ADDITION...NE FLW AT MSS WL HELP TO
ENHANCE SOME SNOW...WITH VIS BTWN 3/4SM-2SM. EXPECT STRONG SE
DOWNSLOPE WINDS TO DEVELOP BY 00Z TONIGHT AT RUTLAND WITH PEAK
GUSTS BTWN 40 AND 50 KNTS AROUND 06Z TONIGHT. NE FLW AT MSS WL
PRODUCE GUSTS CLOSE TO 40 KNTS WITH 25 TO 35 KNTS AT MPV/BTV
EXPECTED OVERNIGHT. LLVL WS WL CONT TO IMPACT TERMINALS THRU 12Z
FRIDAY.

OUTLOOK 18Z FRIDAY THROUGH MONDAY...
SLOW MOVING AREA OF LOW PRES WL CONT TO PRODUCE AREAS OF MAINLY
SNOW SHOWERS THRU THE WEEKEND WITH PERIODS OF MVFR/IFR
POSSIBLE...IN BANDS OF HEAVIER PRECIP. SOME IMPROVING CONDITIONS
ARE EXPECTED SUNDAY INTO MONDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WATCH FROM 7 PM EST THIS EVENING THROUGH FRIDAY
     MORNING FOR VTZ003-004-006>012-016>019.
     WINTER WEATHER ADVISORY UNTIL 7 AM EST FRIDAY FOR VTZ003-006-
     008-016-017.
     WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR VTZ010-012-018-
     019.
NY...HIGH WIND WATCH FROM 7 PM EST THIS EVENING THROUGH FRIDAY
     MORNING FOR NYZ030-031-034.
     WINTER WEATHER ADVISORY UNTIL 7 AM EST FRIDAY FOR NYZ026-027-
     087.
     WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR NYZ031-034.

&&

SYNOPSIS...HANSON
NEAR TERM...JN/HANSON
SHORT TERM...HANSON
LONG TERM...JMG
AVIATION...TABER
Hazardous weather outlook, Feb 25, 4:17 AM EST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
417 AM EST THU FEB 25 2010

NYZ031-034-VTZ010-012-018-019-260930-
WESTERN CLINTON-WESTERN ESSEX-ORANGE-WINDSOR-EASTERN ADDISON-
EASTERN RUTLAND-
417 AM EST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER
SERVICE IN BURLINGTON WITH SNOW AND ANY WIND DAMAGE REPORTS LATER
TODAY AND TONIGHT.

VTZ003-006-008-016-017-260930-
ORLEANS-LAMOILLE-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
417 AM EST THU FEB 25 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER
SERVICE IN BURLINGTON WITH SNOW AND ANY WIND DAMAGE REPORTS LATER
TODAY AND TONIGHT.

VTZ004-007-260930-
ESSEX-CALEDONIA-
417 AM EST THU FEB 25 2010

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER
SERVICE IN BURLINGTON WITH SNOW AND ANY WIND DAMAGE REPORTS LATER
TODAY AND TONIGHT.

NYZ030-VTZ009-011-260930-
SOUTHERN FRANKLIN-WESTERN ADDISON-WESTERN RUTLAND-
417 AM EST THU FEB 25 2010

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER
SERVICE IN BURLINGTON WITH SNOW AND ANY WIND DAMAGE REPORTS LATER
TODAY AND TONIGHT.

NYZ026-027-087-260930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
417 AM EST THU FEB 25 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER
SERVICE IN BURLINGTON WITH SNOWFALL REPORTS LATER TODAY AND TONIGHT.

NYZ028-029-035-VTZ001-002-005-260930-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-EASTERN ESSEX-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-
417 AM EST THU FEB 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND
NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. WIDESPREAD LIGHT
RAIN OR SNOW SHOWERS WILL DEVELOP ACROSS THE REGION TODAY AND
TONIGHT WITH MINOR LIGHT SNOW ACCUMULATIONS POSSIBLE ALONG WITH
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS
THE AREA ON FRIDAY AND INTO THE UPCOMING WEEKEND AS A LARGE STORM
SYSTEM REMAINS STATIONARY ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER
SERVICE IN BURLINGTON WITH SNOWFALL REPORTS LATER TODAY AND
TONIGHT.

JMG

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 4:00 AM ESTHigh Wind WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Lamoille and 4 more11 hr
Feb 25, 4:00 AM ESTWinter Weather AdvisoryBTVAddison, Chittenden, Franklin, Lamoille, Orange, Orleans and 2 more24 hr

Nearby

High Wind Warnings in Vermont, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.